Alert archive / Oklahoma / Special Weather Statements in 2017
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 6, 2017, 2:45 AM CDT for Adair County, Cherokee County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 2:45 AM CDT (07:45 UTC)
- Expired
- Aug 6, 2017, 3:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
Counties Adair County, OK, Cherokee County, OK
The radar
The Western Arkansas radar (KSRX), 70 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 495 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
955
WWUS84 KTSA 060745
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
245 AM CDT SUN AUG 6 2017
ARZ001-010-OKZ063-068>072-060830-
Benton AR-Washington AR-Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK-
Delaware OK-McIntosh OK-
245 AM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON...WESTERN
WASHINGTON...SOUTHERN DELAWARE...NORTHEASTERN MCINTOSH...NORTHWESTERN
SEQUOYAH...ADAIR...EASTERN CHEROKEE AND EAST CENTRAL MUSKOGEE
COUNTIES UNTIL 330 AM CDT...
At 245 AM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Twin Oaks to 5 miles northwest of
Eldon to 5 miles west of Cherokee Landing State Park to 4 miles
southwest of Keefeton. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Tahlequah... Siloam Springs...
Stilwell... Gentry...
Lincoln... Decatur...
Warner... Westville...
Vian... Gore...
West Siloam Springs... Colcord...
Kansas... Webbers Falls...
Watts... Oaks...
Marble City... Braggs...
Rentiesville... Springtown...
This includes Interstate 40 in Oklahoma between mile markers 274 and
298.
A severe thunderstorm watch remains in effect until 400 AM CDT for
northeastern and east central Oklahoma.
LAT...LON 3595 9438 3570 9451 3542 9501 3546 9504
3545 9507 3541 9509 3550 9553 3576 9507
3600 9495 3634 9495 3635 9439
TIME...MOT...LOC 0745Z 276DEG 31KT 3626 9488 3600 9488 3575 9500 3554
9539
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 5, 11:50 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 5, 11:50 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1150 PM CDT Sat Aug 5 2017
.DISCUSSION...
The discussion for the 06Z TAF forecast can be found below.
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
The forecast reasoning has not changed much from the 00Z forecast.
A complex of storms will move southeast during the overnight
across E OK and into W AR by early Sunday morning. Tried to hit
the most favored time window at each TAF site in tempo groups.
Some gusty winds and heavy rains will likely reduce vsbys to MVFR
or even IFR as they move thru. A brief period of MVFR cigs is also
possible Sunday morning before all sites return to VFR
conditions. Some potential for storms will exist mainly at the
southern sites of KFSM and KMLC on Sunday afternoon. Will cover
this with a VCTS mention.
Lacy
&&
.PREV DISCUSSION... /Issued 825 PM CDT Sat Aug 5 2017/
..UPDATE...
DISCUSSION...
A complex of thunderstorms that developed east of the surface low
this afternoon in south-central Kansas has finally begun to make
some eastward propagation this evening along a quasi-stationary
boundary. Current hi-res models have this complex merging and
increasing in coverage as 850mb low-level jet picks up overnight.
The complex is progged to follow the boundary and instability
gradient, dropping southeast with time with severe t-storm threat
transitioning over to heavy rain and flash flood threat later
tonight. Current Flash Flood Watch area still looks good, but
will have to continue to monitor trends to see if it will need to
be expanded eastward into Arkansas. Boundary has appeared to
shifted a bit northward as of early this evening but with a line
of convection north of the area in northeast Kansas and extending
down through Missouri, the boundary is not expected to make much
more northward progress.
Forecast update this evening will focus on trending hourly pops as
convection moves in with slight adjustments for all other
forecast grids.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 73 86 70 83 / 90 60 40 20
FSM 72 84 73 84 / 80 90 60 60
MLC 76 87 73 83 / 70 70 60 70
BVO 71 84 67 82 / 90 60 30 20
FYV 71 79 68 80 / 90 90 60 30
BYV 67 78 67 80 / 90 90 50 20
MKO 74 84 71 83 / 90 80 60 40
MIO 68 81 67 81 / 90 80 40 20
F10 74 87 71 83 / 80 70 60 40
HHW 75 88 74 84 / 50 60 60 70
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Sunday afternoon for OKZ054>058-
060>063-067-068.
AR...None.
&&
AVIATION...30Hazardous weather outlook, Aug 5, 7:23 PM CDT, 7 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 723 PM CDT Sat Aug 5 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 723 PM CDT Sat Aug 5 2017 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF NORTHEAST OKLAHOMA FROM 7PM TONIGHT THROUGH 2AM SUNDAY... ...HEAVY RAIN LIKELY OVERNIGHT ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... ...FLASH FLOOD WATCH IN EFFECT FROM 10PM TONIGHT THROUGH 1PM SUNDAY AFTERNOON... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and far northwest Arkansas. ONSET...This evening. FLASH FLOOD. RISK...Elevated. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...Tonight. HEAVY RAIN. RISK...Elevated. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...This evening into the overnight hours. DISCUSSION... Scattered showers and thunderstorms have begun to develop east of a surface low currently positioned over southwest Kansas. A nearly stationary boundary extending eastwards from this low across south-central Kansas, northeast Oklahoma, and northwest Arkansas will see additional development as the evening wears on, especially over southeast Kansas and northern Oklahoma. Limited severe threat will primarily be focused near the surface low in south-central Kansas and north-central Oklahoma, but a few strong to severe storms could push their way into northeast Oklahoma later tonight. Main threats would be damaging winds, hail, heavy rain, and lightning. Heavy rain threat will continue to increase this evening and into the overnight hours as storms work their way southeastward. Rainfall amounts of 1 to 3 inches will be common, with locally higher amounts possible. This will create the potential for flash flooding concerns, thus a Flash Flood Watch has been issued for portions of northeast Oklahoma and could be extended into northwest Arkansas depending on overall storm trends. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential...Heavy Rain Potential. MONDAY through FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorms with the threat for heavy rainfall will continue Sunday as a slow moving frontal boundary stalls over far southeast Oklahoma into Monday. Widespread rainfall amounts of 2 to 4 inches are likely through Sunday night with locally higher amounts possible. Flash flooding concerns will continue into Sunday...thus, a flash flood watch has been issued for parts of the area through Sunday afternoon. An unsettled weather pattern will persist for the remainder of the work week with chances for showers and thunderstorms possible each day. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 6, 12:44 AM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
1244 AM CDT SUN AUG 6 2017
OKZ054>056-059>061-064-060645-
Tulsa OK-Osage OK-Rogers OK-Pawnee OK-Nowata OK-Washington OK-
Creek OK-
1244 AM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...
SOUTHEASTERN OSAGE...CREEK...SOUTHERN WASHINGTON...SOUTHWESTERN
NOWATA...SOUTHEASTERN PAWNEE AND TULSA COUNTIES UNTIL 145 AM CDT...
At 1244 AM CDT, strong thunderstorms were located along a line
extending from 2 miles northwest of Ochelata to 6 miles northeast of
Walnut Creek State Park to 3 miles north of Ripley. Movement was
southeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Tulsa... Bartlesville...
Sand Springs... Bristow...
Owasso... Sapulpa...
Jenks... Glenpool...
Skiatook... Catoosa...
Collinsville... Cleveland...
Mannford... Drumright...
Sperry... Kellyville...
Oologah... Oilton...
Ramona... Depew...
This includes Interstate 44 between mile markers 178 and 233.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 200 AM CDT for
northeastern Oklahoma.
LAT...LON 3638 9628 3673 9602 3656 9548 3603 9589
3572 9662 3616 9662 3616 9682
TIME...MOT...LOC 0544Z 314DEG 24KT 3663 9601 3634 9623 3607 9688Local storm report, Aug 6, 1:39 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
139 AM CDT SUN AUG 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 AM TSTM WND DMG 3 SW TULSA 36.10N 95.96W
08/06/2017 TULSA OK PUBLIC
1 INCH TREE LIMBS BROKEN SHINGLES BLOWN OFF.
&&
CASLocal storm report, Aug 6, 1:53 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
153 AM CDT SUN AUG 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND DMG TULSA 36.13N 95.92W
08/06/2017 TULSA OK LAW ENFORCEMENT
LARGE OVERHEAD SIGN HAS FALLEN AND CLOSED I-44 NEAR 41ST
AND SHERIDAN.
&&
LACYLocal storm report, Aug 6, 2:16 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
216 AM CDT SUN AUG 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 AM TSTM WND DMG 3 N BROKEN ARROW 36.10N 95.79W
08/06/2017 TULSA OK PUBLIC
1 INCH TREE LIMBS BROKEN, SHINGLES BLOWN OFF ROOF
&&
LACYLocal storm report, Aug 6, 2:23 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
223 AM CDT SUN AUG 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG TULSA 36.13N 95.92W
08/06/2017 TULSA OK AMATEUR RADIO
SEVERASL LARGE TREES SNAPPED AT BASE. POWER POLES DOWN.
WINDOWS BLOWN OUT OF BUSINESSES NEAR 46TH AND MEMORIAL.
&&
CASSpecial weather statement, Aug 6, 2:45 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
245 AM CDT SUN AUG 6 2017
ARZ001-010-OKZ063-068>072-060830-
Benton AR-Washington AR-Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK-
Delaware OK-McIntosh OK-
245 AM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON...WESTERN
WASHINGTON...SOUTHERN DELAWARE...NORTHEASTERN MCINTOSH...NORTHWESTERN
SEQUOYAH...ADAIR...EASTERN CHEROKEE AND EAST CENTRAL MUSKOGEE
COUNTIES UNTIL 330 AM CDT...
At 245 AM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Twin Oaks to 5 miles northwest of
Eldon to 5 miles west of Cherokee Landing State Park to 4 miles
southwest of Keefeton. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Tahlequah... Siloam Springs...
Stilwell... Gentry...
Lincoln... Decatur...
Warner... Westville...
Vian... Gore...
West Siloam Springs... Colcord...
Kansas... Webbers Falls...
Watts... Oaks...
Marble City... Braggs...
Rentiesville... Springtown...
This includes Interstate 40 in Oklahoma between mile markers 274 and
298.
A severe thunderstorm watch remains in effect until 400 AM CDT for
northeastern and east central Oklahoma.
LAT...LON 3595 9438 3570 9451 3542 9501 3546 9504
3545 9507 3541 9509 3550 9553 3576 9507
3600 9495 3634 9495 3635 9439
TIME...MOT...LOC 0745Z 276DEG 31KT 3626 9488 3600 9488 3575 9500 3554
9539The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:32 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 58 min |
| Aug 5, 8:24 PM CDT | Special Weather Statement | TSA | Osage | 36 min |
| Aug 5, 8:52 PM CDT | Special Weather Statement | TSA | Osage | 38 min |
| Aug 5, 9:07 PM CDT | Special Weather Statement | TSA | Kay | 68 min |
| Aug 5, 9:20 PM CDT | Areal Flood Advisory | TSA | Osage | 5 hr |
| Aug 5, 10:10 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 35 min |
| Aug 5, 10:42 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 33 min |
| Aug 5, 11:00 PM CDT | Special Weather Statement | TSA | Washington | 30 min |
| Aug 5, 11:13 PM CDT | Special Weather Statement | TSA | Osage | 32 min |
| Aug 5, 11:48 PM CDT | Flash Flood Warning | TSA | Osage | 3 hr |
| Aug 5, 11:52 PM CDT | Special Weather Statement | TSA | Osage | 38 min |
| Aug 5, 11:59 PM CDT | Special Weather Statement | TSA | Osage | 31 min |
| Aug 6, 12:18 AM CDT | Special Weather Statement | TSA | Osage, Pawnee, Rogers | 27 min |
| Aug 6, 12:40 AM CDT | Areal Flood Advisory | TSA | Osage, Washington | 4 hr |
| Aug 6, 12:44 AM CDT | Special Weather Statement | TSA | Creek, Tulsa | 61 min |
| Aug 6, 12:57 AM CDT | Areal Flood Advisory | TSA | Osage, Tulsa, Washington | 4 hr |
| Aug 6, 1:08 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Nowata, Osage, Rogers, Tulsa, Wagoner and 1 more | 67 min |
| Aug 6, 1:25 AM CDT | Tornado Warning | TSA | Rogers, Tulsa, Wagoner | 35 min |
| Aug 6, 1:29 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Rogers, Tulsa, Wagoner | 46 min |
| Aug 6, 1:37 AM CDT | Tornado Warning | TSA | Nowata, Rogers | 23 min |
| Aug 6, 1:42 AM CDT | Tornado Warning | TSA | Mayes, Rogers | 21 min |
| Aug 6, 1:43 AM CDT | Tornado Warning | TSA | Mayes, Rogers, Wagoner | 32 min |
| Aug 6, 1:56 AM CDT | Tornado Warning | TSA | Cherokee, Delaware, Mayes, Wagoner | 17 min |
| Aug 6, 2:05 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee, Sequoyah and 1 more | 40 min |
| Aug 6, 2:21 AM CDT | Flash Flood Warning | TSA | Creek, Tulsa | 6 hr |
| Aug 6, 2:53 AM CDT | Areal Flood Advisory | TSA | Muskogee, Okmulgee, Wagoner | 4 hr |
| Aug 6, 3:21 AM CDT | Areal Flood Warning | TSA | Nowata, Osage, Washington | 6 hr |
| Aug 6, 3:24 AM CDT | Special Weather Statement | TSA | Sequoyah | 66 min |
| Aug 6, 3:45 AM CDT | Special Weather Statement | TSA | Haskell, McIntosh | 60 min |
| Aug 6, 4:50 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore | 40 min |
| Aug 6, 5:03 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Okmulgee and 2 more | 3 hr |
| Aug 6, 5:27 AM CDT | Special Weather Statement | TSA | LeFlore | 48 min |
| Aug 6, 8:14 AM CDT | Areal Flood Warning | TSA | Creek, Tulsa | 24 hr |
| Aug 6, 8:25 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore | 3 hr |
| Aug 6, 8:32 AM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore | 4 hr |
| Aug 6, 8:46 AM CDT | Areal Flood Advisory | TSA | Choctaw, Latimer, LeFlore, Pittsburg, Pushmataha | 4 hr |
Nearby
Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.